Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 99, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 21, 2019, 5:34 PM EST for Coweta County, Fayette County, Spalding County, Georgia. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2019, 5:34 PM EST (22:34 UTC)
- Expired
- Feb 22, 2019, 12:16 AM EST
- In force
- 7 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Coweta County, GA, Fayette County, GA, Spalding County, GA
The radar
The Atlanta radar (KFFC), 6 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Line Creek at Highway 85 near Senoia (LING1). The gauge peaked at 10.12 ft at Feb 21, 2019, 8:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02344700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
776
WGUS42 KFFC 212237 CCA
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
534 PM EST Thu Feb 21 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Line Creek near Senoia affecting Coweta...Fayette and Spalding
Counties
...Observed Flooding Changed from Minor to Minor Severity for the
following rivers in Georgia...
...Forecast Flooding Changed from Minor to Moderate Severity for the
following rivers in Georgia...
Armuchee Creek near Armuchee affecting Floyd County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC115-221234-
/O.COR.KFFC.FL.W.0071.000000T0000Z-000000T0000Z/
/ARCG1.2.ER.190220T0323Z.190222T1800Z.000000T0000Z.UU/
534 PM EST Thu Feb 21 2019
...Forecast flooding increased from Minor to Moderate severity...The
Flood Warning continues for
The Armuchee Creek near Armuchee.
* Until further notice.
* At 540PM Thursday the stage was 23.3 feet...and
rising.
* Minor flooding is occurring and Moderate flooding is forecast.
* Flood stage is 19 feet.
* The river will continue rising to near 26 feet by tomorrow early
afternoon. Additional rises may be possible thereafter.
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$
GAC077-113-255-221234-
/O.NEW.KFFC.FL.W.0099.190221T2234Z-000000T0000Z/
/LING1.1.ER.190221T2230Z.190221T2230Z.000000T0000Z.NO/
534 PM EST Thu Feb 21 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Line Creek near Senoia.
* From this afternoon until further notice.
* At 5PM Thursday the stage was 9.9 feet...and
rising.
* Flood stage is 10 feet.
* At 10 feet...Minor flooding of the natural flood plain begins
which primarily affects agricultural and wooded areas. A small dirt
utility access road near the Georgia Highway 85 bridge goes
underwater.
&&
LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455
$$1 follow-up statement
225 WGUS82 KFFC 220516 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Statement National Weather Service Peachtree City GA 1216 AM EST Fri Feb 22 2019 ...The Flood Warning is cancelled for the following rivers in Georgia... Line Creek near Senoia affecting Coweta...Fayette and Spalding Counties GAC077-113-255-220546- /O.CAN.KFFC.FL.W.0099.000000T0000Z-190222T0516Z/ /LING1.1.ER.190221T2230Z.190222T0102Z.190222T0346Z.NO/ 1216 AM EST Fri Feb 22 2019 The Flood Warning is cancelled for The Line Creek near Senoia. * This takes effect immediately. * Until Wednesday December 31. * At 11PM Thursday the stage was 9.9 feet...and falling. * Flood stage is 10.0 feet. * The creek will continue to fall. * At 10.0 feet...Minor flooding of the natural flood plain begins which primarily affects agricultural and wooded areas. A small dirt utility access road near the Georgia Highway 85 bridge goes underwater. * This crest compares to a previous crest of 10.1 feet on Jan 5 2019. && LAT...LON 3332 8456 3335 8451 3330 8448 3328 8455 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 2:33 PM EST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 21, 2:33 PM EST, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 233 PM EST Thu Feb 21 2019 .SHORT TERM /Tonight through Friday Night/... Expecting scattered convection and isolated thunder to increase in coverage this afternoon into evening as isentropic upglide along and north of a warm front pushes northward across the area. See Hydrology section below for an update on expected rainfall and flood products. Otherwise higher pops for showers should focus back to north GA later tonight through Friday. Given how some dense fog persisted this morning and how guidance is indicating the southern majority of the area could tank again tonight (even SREF vsby probs for less than 1 mile are pretty high), have added wording of areas of dense fog to the forecast and the evening or overnight updates may warrant an advisory if it continues to look favorable. Despite the warm front lifting north in the first part of the short term, a CAD wedge looks to build back into the area by later Friday afternoon. While models indicate some elevated instability possible, the current thinking is that the wedge and persistent cloud cover will keep the environment mostly stable and have left thunder mention out with just showers. Highs may be limited to the mid to upper 50s in the northeast with a rather tight gradient of higher temps farther west and south. Central Georgia still could be as warm as the mid to upper 70s - possibly near the 80 mark in the far south. Baker .LONG TERM /Saturday through Thursday/... Not too many changes from forecast early this morning...see forecast discussion below. Models showing surface front will push into northwest Georgia during the early morning hours on Sunday, move through Atlanta by midday, and exit the forecast area by Sunday evening. The wave that develops over the northern Gulf on Tuesday/Wednesday remains a bit further south than expected and have adjusted POPs across the area accordingly. Extended period temperatures continue to show near normal highs with warmer than normal lows most days, except Monday morning when lows will be near normal. Atwell PREV DISCUSSION... /Issued 338 AM EST Thu Feb 21 2019/ The long term period begins with a wedge setting in to NE Georgia in addition to a stalled front just north of the area. With southwesterly flow pushing moisture into the area, chances for showers will continue through Saturday, with the highest chances across northern Georgia. High PWs and instability will continue the potential for periods of heavy rain and isolated thunderstorms across the area. With multiple rivers across northern Georgia already in flood, concerns for river flooding and flash flooding will continue as these rounds of precipitation impact the area, especially across portions of northern Georgia. Chances for showers and thunderstorms increase across the entire area for late Saturday/Sunday as a cold front pushes through the area on Sunday. QPF totals are currently around half and inch to an inch with the highest totals across northern GA. With already saturated soils across much of northern Georgia concerns for river flooding and flash flooding will continue. After this system clears the area late Sunday, we should see some drier weather on Monday and for some areas part of Tuesday as high pressure pushes into the area. Models then show a wave moving north from the gulf into the area on late Tuesday into Wednesday, but models differ on northward extent as well timing of the moisture across the area. At this point have only included slight chance pops across the area. Temperatures through the weekend are expected to be just above average in the 60s and 70s, aside from those within the wedge on Saturday where highs are expected to be in the 50s. After the weekend system, high temperatures are expected to be closer to seasonal norms. Reaves && .HYDROLOGY... Given how some storms and heavy showers could train across the southern extent of the current Flash Flood Watch (close to the I-85 corridor), we have opted to maintain the watch through 00z this evening. As the forcing and main moisture axis focuses back to portions of north Ga overnight and Friday, an additional 1-2 inches of QPF is possible and therefore have issued a Flood Watch along and north of a Rome to Canton to Cleveland line from 00z tonight through 00z Saturday. && .PREV DISCUSSION... /Issued 115 PM EST Thu Feb 21 2019/ AVIATION... 18Z Update... Mainly LIFR cigs lingering across the sites (scattered higher near KCSG), and KATL has been holding close to 300 ft. LIFR/VLIFR vsbys with fog in the north should improve to MVFR or VFR this afternoon as a warm front lifts northward. Shower and TS chances increase after 19/20z this afternoon then focus shifting to the northern sites later. There is a good chance some dense fog will return to the sites early Friday morning so have 1/4SM with again LIFR cigs from 09z to 15z. Winds initially light VRB for most sites (could stay light east for KATL) then light NE to SE overnight. //ATL Confidence...18Z Update... Medium on TS and SHRA coverage/timing this afternoon/evening. Medium on extent of possible dense fog Friday AM. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 54 58 47 59 / 70 60 50 40 Atlanta 56 63 50 64 / 70 50 50 40 Blairsville 52 56 47 58 / 80 80 70 50 Cartersville 52 62 50 64 / 60 60 60 40 Columbus 63 76 59 77 / 50 30 30 30 Gainesville 54 56 46 57 / 70 70 60 50 Macon 60 74 56 73 / 40 30 40 30 Rome 51 60 51 65 / 60 80 70 50 Peachtree City 56 67 52 68 / 70 40 40 40 Vidalia 62 79 60 74 / 40 30 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM EST this evening for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Gwinnett...Hall...Haralson...Heard...Jackson...Lumpkin... Murray...North Fulton...Paulding...Pickens...Polk...South Fulton...Towns...Union...Walker...White...Whitfield. && SHORT TERM...Baker LONG TERM....Atwell AVIATION...Baker
Hazardous weather outlook, Feb 21, 6:52 AM EST, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 652 AM EST Thu Feb 21 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 652 AM EST Thu Feb 21 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Areas of patchy dense fog will linger across the area through late morning. Showers and isolated thunderstorms are expected to continue to impact the area through this afternoon and evening. The main hazards with any storm will be gusty winds and heavy rainfall. The Flash Flood Watch continues until this evening for most of North Georgia including the Atlanta metro, where 1 to 2 with locally higher amounts are possible. As a result of multiple periods with heavy rainfall, nearly all the rain that will fall will be converted to runoff and some localized flooding of creeks and streams may be possible across portions of northern Georgia. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... An increased threat for river and stream flooding will continue through the week and weekend as rain falls over saturated grounds. Localized flash flooding will also be possible, especially over the complex terrain of north Georgia. Make sure to stay tuned to the latest forecasts and updates each day for any changes to the forecast. In addition, there is a chance of thunderstorms on Saturday and Sunday .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 8:05 PM EST | Special Weather Statement | FFC | Barrow, Walton | 25 min |
| Feb 20, 9:20 PM EST | River Flood Warning | FFC | Chattooga | 15 hr |
| Feb 20, 9:42 PM EST | Special Weather Statement | FFC | Forsyth, Hall | 33 min |
| Feb 20, 10:10 PM EST | Special Weather Statement | FFC | Rockdale | 35 min |
| Feb 20, 10:38 PM EST | Special Weather Statement | FFC | Heard | 52 min |
| Feb 20, 11:31 PM EST | Special Weather Statement | FFC | Clayton, Fayette | 29 min |
| Feb 20, 11:56 PM EST | River Flood Warning | FFC | Cobb | 51 min |
| Feb 21, 12:30 AM EST | Special Weather Statement | FFC | Cherokee, Dawson | 30 min |
| Feb 21, 12:54 AM EST | Special Weather Statement | FFC | Clayton, Rockdale | 36 min |
| Feb 21, 1:06 AM EST | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Butts, Crawford, Crisp and 34 more | 6 hr |
| Feb 21, 1:19 AM EST | River Flood Warning | FFC | Dawson, Forsyth | 17 hr |
| Feb 21, 1:24 AM EST | Special Weather Statement | FFC | Rockdale, Walton | 21 min |
| Feb 21, 3:06 AM EST | River Flood Warning | FFC | Forsyth | 19 hr |
| Feb 21, 4:02 AM EST | River Flood Warning | FFC | Cherokee | 65 hr |
| Feb 21, 5:38 AM EST | River Flood Warning | FFC | Floyd | 6 days |
| Feb 21, 6:02 AM EST | River Flood Warning | FFC | Cobb | 3 hr |
| Feb 21, 6:19 AM EST | River Flood Warning | FFC | Cherokee | 35 hr |
| Feb 21, 6:48 AM EST | River Flood Warning | FFC | Cherokee, Cobb | 5 hr |
| Feb 21, 7:33 AM EST | River Flood Warning | FFC | Cherokee | 12 hr |
| Feb 21, 8:07 AM EST | River Flood Warning | FFC | Gwinnett | 46 min |
| Feb 21, 10:02 AM EST | River Flood Warning | FFC | Cherokee, Forsyth | 10 hr |
| Feb 21, 10:12 AM EST | River Flood Warning | FFC | Cobb | 10 hr |
| Feb 21, 12:19 PM EST | River Flood Warning | FFC | Gwinnett | 9 hr |
| Feb 21, 12:24 PM EST | River Flood Warning | FFC | Murray, Whitfield | 4 days |
| Feb 21, 1:11 PM EST | River Flood Warning | FFC | Gordon | 4 days |
| Feb 21, 2:14 PM EST | Flood Watch | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 15 more | 64 hr |
| Feb 21, 2:44 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 59 hr |
| Feb 21, 5:56 PM EST | Special Weather Statement | FFC | Harris | 49 min |
| Feb 21, 6:07 PM EST | Tornado Warning | FFC | Harris, Meriwether, Talbot | 38 min |
| Feb 21, 6:39 PM EST | Tornado Warning | FFC | Meriwether | 17 min |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.